Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 6, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 20, 2005, 10:51 AM PST for Jackson County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2005, 10:51 AM PST (18:51 UTC)
- Expired
- Dec 20, 2005, 3:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Jackson County, OR
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 201851 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1051 AM PST TUE DEC 20 2005 ORZ021-022-202000- /O.CON.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1051 AM PST TUE DEC 20 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. STRONG SOUTH WINDS WILL CONTINUE THIS MORNING AS A COLD FRONT APPROACHES THE COAST. SOUTH WINDS 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE NOW OCCURRING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES... AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ081-202000- /O.CON.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1051 AM PST TUE DEC 20 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. STRONG SOUTH WINDS WILL CONTINUE IN THE SHASTA VALLEY THIS MORNING AS A COLD FRONT APPROACHES THE COAST. SOUTH TO SOUTHEAST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE NOW OCCURRING. THE STRONGEST WINDS ARE NEAR THE WEED AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH THIS AFTERNOON. WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES... AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ ORZ026-210000- /O.NEW.KMFR.WI.Y.0006.051220T1851Z-051221T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1051 AM PST TUE DEC 20 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING AND WILL CONTINUE THROUGH MID-AFTERNOON.L A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
2 follow-up statements
000 WWUS76 KMFR 201955 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1155 AM PST TUE DEC 20 2005 ORZ021-022-202100- /O.EXP.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1155 AM PST TUE DEC 20 2005 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. $$ CAZ081-202300- /O.EXT.KMFR.HW.W.0008.000000T0000Z-051220T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1155 AM PST TUE DEC 20 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. STRONG SOUTH WINDS WILL CONTINUE IN THE SHASTA VALLEY THIS AFTERNOON AS A COLD FRONT APPROACHES THE COAST. SOUTH TO SOUTHEAST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE NOW OCCURRING. THE STRONGEST WINDS ARE NEAR THE WEED AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH LATER THIS AFTERNOON. WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES... AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ ORZ026-202300- /O.EXT.KMFR.WI.Y.0006.000000T0000Z-051220T2300Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1155 AM PST TUE DEC 20 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING AND WILL CONTINUE THROUGH MID-AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 202235 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PST TUE DEC 20 2005 CAZ081-202345- /O.EXP.KMFR.HW.W.0008.000000T0000Z-051220T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 235 PM PST TUE DEC 20 2005 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ ORZ026-202345- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-051220T2300Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 235 PM PST TUE DEC 20 2005 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. $$ ORZ021-022-210645- /O.NEW.KMFR.HW.A.0004.051221T1800Z-051222T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 235 PM PST TUE DEC 20 2005 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ANOTHER COLD FRONT WILL APPROACH THE COAST WEDNESDAY. SOUTH WINDS AHEAD OF THE FRONT WILL INCREASE TO 35 TO 45 MPH AROUND MIDDAY WITH GUSTS TO 60 MPH. THE WINDS WILL DIMINISH AFTER THE FRONT MOVES ONSHORE WEDNESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 20, 8:40 AM PST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 20, 8:40 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST TUE DEC 20 2005
.DISCUSSION...12Z NGM/NAM/GFS IN.
THE NEAR TERM FORECAST CALLS FOR RELATIVELY WARM AND WET WEATHER.
THE LONGWAVE PATTERN IS STAGNANT WITH A BROAD TROUGH OFF THE WEST
COAST AND RIDGING OVER THE ROCKIES. THIS MAKES FOR PERSISTENT
MOIST SOUTHWEST FLOW ALOFT OVER THE MEDFORD CWA. EMBEDDED SHORT
WAVES MOVING THROUGH THE TROUGH AND NORTH ALONG 130W WILL PUSH
SEVERAL WARM FRONT/COLD FRONT COMBOS ONSHORE...ONE EACH TODAY...
WEDNESDAY...AND THURSDAY.
WATER VAPOR IMAGERY SHOWS QUITE A BIT OF MOISTURE ADVECTING INTO THE
AREA...AND THE AIR COMING IN IS QUITE WARM...DRIVING UP THE SNOW
LEVELS. SO A FLOOD WATCH FOR THE SOUTHWESTERN PORTIONS OF THE MEDFORD
CWA LOOKS LIKE A GOOD CALL AT THIS TIME DUE TO THE COMBINATION OF
RAIN AND MELTING SNOW. WINDS ARE STRONG ALONG THE COAST AND IN THE
SHASTA VALLEY...BUT THE CURRENT HIGH WIND WARNING IS ONLY VERIFYING
ALONG THE COAST AT THIS TIME.
THE RIDGE WILL WEAKEN THURSDAY AND MOVE ON TO THE EAST...AND THE
OFFSHORE TROUGH WILL ALSO WEAKEN TEMPORARILY. EXPECT A BREAK IN THE
ACTION FRIDAY AND SATURDAY AS AN UPPER RIDGE BUILDS ALONG THE WEST
COAST. IT NOW LOOKS LIKE THE RIDGE WILL HANG TOUGH THROUGH THE
WEEKEND. HOWEVER...THE UPSTREAM TROUGH WILL ALSO RETRENCH DURING
THIS PERIOD AND THE WET PATTERN WILL BEGIN ANEW AT SOME POINT
NEXT WEEK. THE RIDGE WILL BREAK TO THE EAST AND SHORT WAVES EJECTING
FROM THE OFFSHORE TROUGH WILL START PUSHING FRONTS ONSHORE AGAIN.
STOCKTON
&&
.AVIATION...STRONG AND GUSTY SOUTHERLY LOW LEVEL WINDS OVER THE NEXT
6 HOURS...STRONGEST ALONG THE COAST AND IN THE SOUTHERN SHASTA
VALLEY. AREAS OF MOUNTAIN OBSCURATIONS WITH PERIODS OF RAIN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING......ORZ021/022 THROUGH NOON TODAY.
HIGH SURF ADVISORY.....ORZ021/022 THROUGH 4 PM WED.
FLOOD WATCH............ORZ021/022/024 WED AM THROUGH THU PM.
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
HIGH WIND WARNING......CAZ081 SHASTA VALLEY THROUGH NOON TODAY.
FLOOD WATCH............CAZ080 WED AM THROUGH THURSDAY PM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 20, 6:58 AM PST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 658 AM PST TUE DEC 20 2005 ORZ021-022-211430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH SURF ADVISORY EFFECT UNTIL 10 PM TONIGHT. SEE HIGH SURF ADVISORY FOR DETAILS. HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY. FOR DETAILS SEE HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. FOR DETAILS SEE FLOOD WATCH. PZZ350-353-356-370-373-376-211430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS SEE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ081-211430- CENTRAL SISKIYOU COUNTY- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-211430- WESTERN SISKIYOU COUNTY- 658 AM PST TUE DEC 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORR
In the hours before
Local storm report, Dec 20, 5:30 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
530 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
12/19/2005 2.76 INCH CURRY OR TRAINED SPOTTER
AT CAPE FERRELO. 2.76 INCHES RAINFALL PAST 12 HRS.
&&
ORRLocal storm report, Dec 20, 5:50 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
550 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM NON-TSTM WND DMG 8 NNE COOS BAY 43.49N 124.19W
12/20/2005 COOS OR TRAINED SPOTTER
WIND GUST ESTIMATED AT 40 MPH. NO DAMAGE.
&&
ORRLocal storm report, Dec 20, 8:20 AM PST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
820 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM NON-TSTM WND DMG 1 SE BROOKINGS 42.05N 124.28W
12/20/2005 CURRY OR TRAINED SPOTTER
GUSTS TO 56 MPH AT 800AM. NO DAMAGE REPORTED.
&&
HOLTZLocal storm report, Dec 20, 8:46 AM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 2 SW GRANTS PASS 42.42N 123.35W
12/20/2005 1.00 INCH JOSEPHINE OR TRAINED SPOTTER
830 AM TO 830 AM.
&&
GLASERLocal storm report, Dec 20, 9:26 AM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HEAVY RAIN 3 SSE COOS BAY 43.34N 124.21W
12/20/2005 1.56 INCH COOS OR TRAINED SPOTTER
9AM TO 9AM.
0925 AM NON-TSTM WND DMG N AZALEA 42.80N 123.26W
12/20/2005 DOUGLAS OR TRAINED SPOTTER
NORTH WINDS GUSTING TO 30 MPH. NO DAMAGE.
0926 AM HEAVY RAIN 2 WSW ROSEBURG 43.21N 123.39W
12/20/2005 1.28 INCH DOUGLAS OR TRAINED SPOTTER
9AM TO 9AM.
&&
GLASERLocal storm report, Dec 20, 10:35 AM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PST TUE DEC 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/20/2005 3.35 INCH JOSEPHINE OR TRAINED SPOTTER
26 HOUR RAINFALL TOTAL ENDING AT 10 AM PST.
&&
JACOBSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:35 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.